Discussions that mention zonegran

Epilepsy board


I have been on zonegran for about 6 weeks and it has been working pretty well, i felt a little groggy for about the first two weeks. But now the last week or so i have been feeling very jittery and anxious like i have had about twenty cups of coffee, which i have not! Just wondering if anyone else has had any similar side effects, any feedback would be helpful. tino
In that time you should be up to full dose; based on my past experience with it.

Have you been monitering your weight at least on a weekly basis? Z (sorry, my shorthand for Zonegran) is well known for (causing) weightloss. In my case, when I was on it with 3 other meds it dropped my weight by 25% and caused another med's levels to become high (because of the weight loss). It was the effects of that other med that I felt, not Zonegran. However being that I had just started Z, that was the most likely suspect to point to. When I weighed myself I was shocked to see the weight that had been lost. The weight loss explained the toxicity from the other med.

After dropping Z and still being toxic, I went in for levels. Thats when we found out what my problem was and reduced the problamatic med slightly and the issues went away.

When ever I hear of a patient on Z I recomend monitering weight so there isn't a signifigent loss that may contribute to possible problems.

However, to your main question, NO. In the very short time I was on Z I did not have that problem. I never made it up to my destination dose of 400mg/day. So I am not a good person to hand out advice on Zonegran.

--Travis